Alert archive / New Mexico / Red Flag Warnings in 2012
Red Flag Warning 14, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Apr 1, 2012, 9:46 PM MDT for El Paso County, Hudspeth County, Texas; 7 counties in New Mexico. It took effect at Apr 2, 2012, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2012, 9:46 PM MDT (03:46 UTC)
- In effect from
- Apr 2, 2012, 12:00 PM MDT
- Expired
- Apr 2, 2012, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 64 km from the middle of the area, began a volume at 03:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 3.8 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 6141 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
513 WWUS84 KEPZ 020346 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 946 PM MDT SUN APR 1 2012 ...CRITICAL FIRE WEATHER CONDITIONS WILL RETURN MONDAY OVER THE DESERT LOWLANDS... .A STRONG UPPER LEVEL LOW WILL SLOWLY MOVE ACROSS NORTHERN NEW MEXICO MONDAY. A SURFACE COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL MOVE ACROSS THE AREA SUNDAY NIGHT...BUT GUSTY WEST TO NORTHWEST WINDS WILL RETURN TO THE AREA MONDAY AFTERNOON. COOLER TEMPERATURES WILL RESULT IN HIGHER RELATIVE HUMIDITY VALUES...BUT LOWLAND AREAS WILL STILL SEE HUMIDITY DROP BELOW 15 PERCENT. EXPECT 20-FOOT WINDS OF 20 TO 25 MPH TO DEVELOP TOWARDS MIDDAY WITH GUSTS UP TO 35 MPH POSSIBLE...ESPECIALLY ALONG EAST-FACING MOUNTAIN SLOPES. THE WORST CONDITIONS WILL MAINLY BE SOUTH OF A LORDSBURG-LAS CRUCES-OROGRANDE LINE. NMZ111-112-TXZ055-056-021330- /O.CAN.KEPZ.FW.W.0013.000000T0000Z-120402T0400Z/ /O.UPG.KEPZ.FW.A.0012.120402T2000Z-120403T0100Z/ /O.NEW.KEPZ.FW.W.0014.120402T1800Z-120403T0200Z/ SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO- HUDSPETH- 946 PM MDT SUN APR 1 2012 ...A NEW RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT MONDAY DUE TO STRONG WINDS AND LOW HUMIDITY... ...RED FLAG WARNING PREVIOUSLY IN EFFECT WILL EXPIRE AT 10 PM THIS EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT MONDAY. THIS REPLACES THE FIRE WEATHER WATCH THAT WAS PREVIOUSLY IN EFFECT. * AFFECTED AREA: LOWLANDS OF SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO INCLUDING FIRE WEATHER ZONES 111 AND 112...AND FAR WEST TEXAS INCLUDING FIRE WEATHER ZONES 055 AND 056. * TIMING: MONDAY FROM NOON TO 8 PM MDT. * WIND: WEST TO NORTHWEST 20-FOOT WINDS OF 20 TO 25 MPH WITH GUSTS TO 35 MPH. * HUMIDITY: MINIMUM RH 8 TO 14 PERCENT IN THE LOWER DESERTS... LOWEST CLOSE TO THE INTERNATIONAL BORDER. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ NMZ110-113-020500- /O.CAN.KEPZ.FW.W.0013.000000T0000Z-120402T0400Z/ /O.CAN.KEPZ.FW.A.0012.120402T2000Z-120403T0100Z/ SOUTHWEST MOUNTAINS-CAPITAN AND SACRAMENTO MOUNTAINS- 946 PM MDT SUN APR 1 2012 ...RED FLAG WARNING WILL EXPIRE AT 10 PM MDT...... ...FIRE WEATHER WATCH IN EFFECT FOR MONDAY HAS BEEN CANCELLED... COOLER TEMPERATURES AND SLIGHTLY LIGHTER WINDS WILL RESULT IN FIRE WEATHER CONDITIONS FALLING JUST SHORT OF RED FLAG CRITERIA OVER THE HIGHER TERRAIN ON MONDAY. CAUTION IS STILL URGED AS WINDS WILL BE BREEZY...ESPECIALLY ALONG EAST-FACING MOUNTAIN SLOPES. $$ HARDIMAN
1 follow-up statement
147 WWUS84 KEPZ 021304 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 704 AM MDT MON APR 2 2012 ...CRITICAL FIRE WEATHER CONDITIONS WILL RETURN MONDAY OVER THE DESERT LOWLANDS... .A STRONG UPPER LEVEL LOW WILL SLOWLY MOVE ACROSS NORTHERN NEW MEXICO MONDAY. A SURFACE COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL MOVE ACROSS THE AREA SUNDAY NIGHT...BUT GUSTY WEST TO NORTHWEST WINDS WILL RETURN TO THE AREA MONDAY AFTERNOON. COOLER TEMPERATURES WILL RESULT IN HIGHER RELATIVE HUMIDITY VALUES...BUT LOWLAND AREAS WILL STILL SEE HUMIDITY DROP BELOW 15 PERCENT. EXPECT 20-FOOT WINDS OF 20 TO 25 MPH TO DEVELOP TOWARDS MIDDAY WITH GUSTS UP TO 35 MPH POSSIBLE...ESPECIALLY ALONG EAST-FACING MOUNTAIN SLOPES. THE WORST CONDITIONS WILL MAINLY BE SOUTH OF A LORDSBURG-LAS CRUCES-OROGRANDE LINE. NMZ111-112-TXZ055-056-030200- /O.CON.KEPZ.FW.W.0014.120402T1800Z-120403T0200Z/ SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO- HUDSPETH- 704 AM MDT MON APR 2 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR HIGH WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 055...056...111 AND 112... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT MONDAY. THIS REPLACES THE FIRE WEATHER WATCH THAT WAS PREVIOUSLY IN EFFECT. * AFFECTED AREA: LOWLANDS OF SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO INCLUDING FIRE WEATHER ZONES 111 AND 112...AND FAR WEST TEXAS INCLUDING FIRE WEATHER ZONES 055 AND 056. * TIMING: MONDAY FROM NOON TO 8 PM MDT. * WIND: WEST TO NORTHWEST 20-FOOT WINDS OF 20 TO 25 MPH WITH GUSTS TO 35 MPH. * HUMIDITY: MINIMUM RH 8 TO 14 PERCENT IN THE LOWER DESERTS... LOWEST CLOSE TO THE INTERNATIONAL BORDER. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW... OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Apr 1, 1:46 PM MDT, 8 hours earlier.
Area forecast discussion, Apr 1, 1:46 PM MDT, 8 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
146 PM MDT SUN APR 1 2012
.SYNOPSIS...
ANOTHER WINDY DAY IS EXPECTED FOR MONDAY BEHIND A COLD FRONT WHICH
WILL MOVE THROUGH THE REGION TONIGHT. EXPECT HIGH TEMPERATURES TO
BE ANYWHERE FROM 10 TO 20 DEGREES COOLER THAN TODAY FOR MONDAY AND
TUESDAY. AS THIS STORM SYSTEM MOVES OUT BY MIDWEEK...TEMPERATURES
WILL START TO REBOUND WITH HIGHS RETURNING TO THE 80S FOR MOST
LOWLAND LOCATIONS BY THURSDAY. BESIDES A FEW SNOW SHOWERS IN THE
SACRAMENTO MOUNTAINS MONDAY INTO EARLY TUESDAY...DRY CONDITIONS
ARE EXPECTED THROUGH THE WEEK.
&&
.DISCUSSION...
MODELS CONTINUE TO BE IN GOOD AGREEMENT WITH MAIN SYNOPTIC PATTERN
ACROSS THE REGION THROUGH THE PERIOD. BIGGEST CONCERN OF THE
FORECAST IS IN THE SHORT TERM WITH THE SYSTEM NOT ENTERING WESTERN
AZ AND EXPECTED TO CUTOFF TONIGHT AS IT MOVES INTO NM. WINDS HAVE
STARTED TO INCREASE ACROSS THE AREA THIS AFTERNOON AND SHOULD ONLY
GET STRONGER INTO THE EARLY EVENING HOURS. STILL SHOULD SEE
STRONGEST WINDS OVER FAR WESTERN NM LATE THIS AFTERNOON. EASTERN
EL PASO COUNTY MAY APPROACH ADVISORY CRITERIA TONIGHT AS INVERSION
STARTS TO SETUP AND DOWNSLOPE ENHANCEMENT STARTS UP. FOR NOW WILL
KEEP WINDS 20-30 WITH GUSTS TO 40 MPH IN AREA AND LET EVENING
SHIFT MONITOR FOR POSSIBLE INCLUSION INTO WIND ADVISORY.
AFTER STORM SYSTEM CUTS OFF...IT WILL BE SLOW TO MOVE OUT. IT WILL
BRING THROUGH A COLD FRONT TONIGHT WHICH WILL HELP TO DROP
TEMPERATURES FOR MONDAY AND TUESDAY ABOUT 10-20 DEGREES. GENERAL
CONSENSUS OF MODELS IS TO KEEP MOISTURE NORTH OF THE LOW AND
THEREFORE OUT OF OUR CWA WITH THE EXCEPTION OF THE SACRAMENTO
MOUNTAINS. KEPT IN THE 10-20 POPS THAT WERE INHERITED FOR MON/MON
NIGHT. WINDS WILL CONTINUE TO BE IN THE WINDY CATEGORY FOR
MONDAY...BUT THEY WILL BE MORE WESTERLY AND SHOULD LIMIT ANY DUST
THAT GETS PICKED UP. WINDS WILL BE MUCH LIGHTER ON TUESDAY AS HIGH
PRESSURE BUILDS INTO THE FRONT RANGE OF THE CO ROCKIES.
A SHORTWAVE RIDGE WILL BE MOVING INTO WESTERN AREAS WED WHICH WILL
START A WARMING TREND BACK TO ABOVE NORMAL TEMPERATURES. AS THE
WEEK PROGRESSES...THE UPPER FLOW WILL BE TURNING MORE
SOUTHWESTERLY AND HIGHS ARE EXPECTED TO BE BACK INTO THE 80-85
DEGREE RANGE FOR MOST OF THE LOWLANDS FOR THU-SAT. MAY SEE A BIT
OF A COOL DOWN ON SUN AS A BACK DOOR FRONT MOVES THROUGH THE
CWA...BUT COLD AIR PUSH WILL BE LIMITED. A COUPLE OF BREEZY TO
POSSIBLY WINDY DAYS EXPECTED THU/FRI AS A SHORTWAVE DISTURBANCE
MOVES ACROSS COLORADO/NORTHERN NM.
&&
.AVIATION...VALID 02/00Z-03/00Z.
VFR THROUGH THE PERIOD WITH MAINLY CLEAR SKIES. HOWEVER...WINDS WILL
BE STRONG AND GUSTY INTO EARLY TONIGHT WITH SUSTAINED WINDS OF 25-35
KTS AND GUSTS UP TO 50 KTS. WINDS WILL DIMINISH LATE TONIGHT THEN
PICK UP AGAIN MONDAY...REACHING 20 TO 25 KTS GUSTING TO 35 KTS. THE
STRONG WINDS WILL CAUSE CONSIDERABLE LOW LEVEL TURBC TONIGHT AND
MONDAY.
&&
.FIRE WEATHER...
A PACIFIC STORM AND ASSOCIATED COLD FRONT WILL CROSS ARIZONA TONIGHT
AND MOVE INTO NEW MEXICO MONDAY. WINDS AHEAD OF THE STORM SYSTEM THIS
EVENING INTO TONIGHT WILL BE SUSTAINED AT 25 TO 35 MPH WITH GUSTS OF
UP TO 50 MPH POSSIBLE. WINDS DIMINISHING OVERNIGHT...THEN PICKING UP
AGAIN MONDAY WITH SUSTAINED WINDS OF 20 TO 25 MPH GUSTING TO 35 MPH.
THE STRONG WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER
CONDITIONS INTO THIS EVENING. CRITICAL FIRE WEATHER CONDITIONS ARE
ALSO POSSIBLE MONDAY AFTERNOON ACROSS ELEVATIONS BELOW 7500 FEET.
THAT STORM SYSTEM MAY PRODUCE A FEW SHOWERS OF RAIN AND SNOW ACROSS
THE SACRAMENTO MOUNTAINS MONDAY NIGHT AND TUESDAY BEFORE HEADING OUT
INTO THE PLAINS. MUCH COOLER MONDAY AND TUESDAY BEHIND THIS SYSTEM
WITH HIGHS ONLY IN THE 60S TO LOWER 70S. HIGH PRESSURE ALOFT WILL
BUILD OVER THE REGION DURING MIDWEEK...BRINGING WARMER WEATHER WITH
GENERALLY LIGHT WINDS.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 54 69 45 70 46 / 0 0 0 0 0
SIERRA BLANCA 50 72 43 70 47 / 0 0 0 0 0
LAS CRUCES 49 64 40 68 42 / 0 0 0 0 0
ALAMOGORDO 48 62 40 66 38 / 0 0 0 0 0
CLOUDCROFT 32 46 24 48 28 / 0 10 20 10 0
TRUTH OR CONSEQUENCES 46 61 40 67 42 / 0 0 10 0 0
SILVER CITY 40 54 34 60 42 / 0 0 10 0 0
DEMING 43 64 33 71 37 / 0 0 0 0 0
LORDSBURG 42 64 37 69 42 / 0 0 0 0 0
WEST EL PASO METRO 55 68 45 67 45 / 0 0 0 0 0
DELL CITY 46 70 36 69 36 / 0 0 0 0 0
FORT HANCOCK 56 70 38 72 47 / 0 0 0 0 0
LOMA LINDA 47 63 40 65 48 / 0 0 0 0 0
FABENS 55 68 47 69 44 / 0 0 0 0 0
SANTA TERESA 49 67 39 69 42 / 0 0 0 0 0
WHITE SANDS HQ 56 65 47 67 46 / 0 0 0 0 0
JORNADA RANGE 37 63 33 67 36 / 0 0 0 0 0
HATCH 39 61 33 67 39 / 0 0 0 0 0
COLUMBUS 50 68 40 71 43 / 0 0 0 0 0
OROGRANDE 53 69 42 70 38 / 0 0 0 0 0
MAYHILL 42 54 29 54 35 / 0 10 20 10 0
MESCALERO 31 51 24 55 27 / 0 10 20 10 0
TIMBERON 34 58 30 56 34 / 0 10 10 10 0
WINSTON 32 57 34 60 36 / 0 10 10 0 0
HILLSBORO 41 56 36 62 37 / 0 0 10 0 0
SPACEPORT 36 63 27 68 37 / 0 0 10 0 0
LAKE ROBERTS 27 53 28 59 27 / 0 10 10 0 0
HURLEY 37 59 33 65 34 / 0 0 0 0 0
CLIFF 36 60 33 68 41 / 0 0 10 0 0
MULE CREEK 34 56 32 64 35 / 0 0 0 0 0
FAYWOOD 40 64 31 65 33 / 0 0 0 0 0
ANIMAS 42 67 37 72 37 / 0 0 0 0 0
HACHITA 37 67 29 72 31 / 0 0 0 0 0
ANTELOPE WELLS 43 66 37 69 38 / 0 0 0 0 0
CLOVERDALE 39 60 35 64 34 / 0 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING UNTIL 10 PM MDT THIS EVENING FOR NMZ110>113.
FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR NMZ110>113.
WIND ADVISORY UNTIL 10 PM MDT THIS EVENING FOR NMZ401>411.
WIND ADVISORY UNTIL 3 AM MDT MONDAY FOR NMZ415-416.
TX...RED FLAG WARNING UNTIL 10 PM MDT THIS EVENING FOR TXZ055-056.
FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR TXZ055-056.
&&
26/21Hazardous weather outlook, Apr 1, 5:21 AM MDT, 16 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 521 AM MDT SUN APR 1 2012 NMZ401>417-TXZ418>424-021130- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 521 AM MDT SUN APR 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT A PACIFIC STORM SYSTEM WILL APPROACH THE AREA TODAY...RESULTING IN STRONG SOUTHWEST WINDS AND BLOWING DUST BY THIS AFTERNOON. WIND SPEEDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH WILL BE POSSIBLE OVER PORTIONS OF THE REGION...MAINLY WEST OF THE RIO GRANDE AND THE MOUNTAINS THROUGH THIS EVENING. VISIBILITIES MAY BE REDUCE TO A MILE IN DUST PRONE AREAS. WIND WILL DIMINISH FOR MOST AREAS LATER THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE STORM SYSTEM WILL STALL OVER THE STATE MONDAY AND TUESDAY WITH THE MOUNTAIN ZONES HAVING A SLIGHT CHANCE OF HIGH ELEVATION SNOW AND LOWER ELEVATION RAIN. AMOUNTS ARE EXPECTED TO BE GENERALLY LIGHT. MUCH COLDER TEMPERATURES WILL OCCUR MONDAY WITH SLIGHTLY WARMER TEMPERATURES ON TUESDAY. THE SYSTEM WILL EXIT THE REGION LATE TUESDAY. HIGH PRESSURE WILL BUILD OVER THE AREA ON WEDNESDAY WITH WARMER TEMPERATURES AND LIGHT WINDS. WESTERLY FLOW ALOFT WILL STRENGTHEN OVER THE REGION THURSDAY AND FRIDAY WITH BREEZY CONDITIONS POSSIBLE IN THE AFTERNOON. SATURDAY WILL BE DRY. .SPOTTER INFORMATION STATEMENT...
In the hours before
Special weather statement, Apr 1, 7:04 PM MDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 704 PM MDT SUN APR 1 2012 NMZ410-411-TXZ418-419-423-030115- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- INCLUDING THE CITIES OF...GARFIELD...HATCH...RADIUM SPRINGS... LAS CRUCES...VADO...SUNLAND PARK...DOWNTOWN...WEST EL PASO... UPPER VALLEY...FORT BLISS...SOCORRO... EAST AND NORTHEAST EL PASO...FABENS...TORNILLO...FORT HANCOCK 704 PM MDT SUN APR 1 2012 ...WATER RETURNING TO THE RIO GRANDE THIS WEEK... ON APRIL 1ST THE BUREAU OF RECLAMATION BEGAN RELEASING WATER FROM CABALLO DAM INTO THE RIO GRANDE. FOR SEVERAL MONTHS THE RIO GRANDE IN PARTS OF DONA ANA AND EL PASO COUNTY HAS RUN DRY. MANY PEOPLE HAVE TAKEN ADVANTAGE OF THE DRY RIVER BED AS A WALKING OR HORSE BACK RIDING TRAIL OR FOR A TRAIL FOR FOUR WHEELERS...BUT VERY SOON THIS OPTION WILL NO LONGER BE AVAILABLE. THE WATER WILL SLOWLY MAKE ITS WAY SOUTH SO PEOPLE SHOULD BE AWARE THAT THE RIVER WILL ONCE AGAIN FILL WITH WATER. IT IS ESTIMATED THAT THE WATER WILL ARRIVE IN LAS CRUCES AROUND WEDNESDAY APRIL 4TH AND MAKE IT DOWN TO THE WEST SIDE OF EL PASO ON THURSDAY APRIL 5TH.
Nearby
Red Flag Warnings in New Mexico, 2012Red Flag Warnings in Texas, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.